Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 2, 2016Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 2, 2016, 12:22 PM CDT for Mobile County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 12:22 PM CDT (17:22 UTC)
Expired
Aug 2, 2016, 1:00 PM CDT
In force
38 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2713 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

112 
WWUS84 KMOB 021722
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1222 PM CDT TUE AUG 2 2016
 
ALZ263-265-021800-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
1222 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 100 PM CDT...

AT 1221 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR THEODORE.
THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TILLMANS CORNER...THEODORE AND I10. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3054 8800 3040 8810 3051 8824 3065 8813
TIME...MOT...LOC 1721Z 137DEG 3KT 3053 8811 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:04 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 2, 12:04 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1204 PM CDT TUE AUG 2 2016

.DISCUSSION...See updated information below.

&&

.UPDATE...Current package generally on track, with this morning's
activity moving inland from the Florida panhandle. Temperatures
generally on track, with the exception of the areas over the western
Florida panhandle receiving rain this morning. As the rain ends over
these areas, am expecting these areas to see some heating and see
highs close to predicted. No updates planned attm.

/16

&&

.AVIATION...
18Z issuance...General VFR conditions expected over the area, with
localized drops to low end mvfr levels in shra/tsra moving northwest
from the western Florida panhandle this afternoon. Am expecting the
activity to weaken late afternoon into the evening hours, though a
few stragglers may hang on well into the late evening and overnight
hours. Fog development is again likely tonight, though am expecting
visbys to remain at or above mvfr levels. Wednesday, as a land breeze
sets up overnight, am activity to fire up offshore, with some
affecting coastal counties during the morning hours, especially over
the western Florida panhandle.

/16

&&

.PREV DISCUSSION... /issued 830 AM CDT TUE AUG 2 2016/

DISCUSSION...See updated information for land and marine areas below.

UPDATE...Made a quick update to adjust morning pops upward along the coast
and offshore due to radar trends. /10

MARINE...

PREV DISCUSSION... /issued 752 AM CDT TUE AUG 2 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...Showers and thunderstorms will increase in coverage
across the area through the morning and afternoon hours. IFR/MVFR
conditions can be expected in and around showers and thunderstorms.
VFR conditions will return this evening and overnight. /13

PREV DISCUSSION... /issued 316 AM CDT TUE AUG 2 2016/

NEAR TERM /Now Through Tuesday night/...An upper ridge will build
across the southern plains today while a downstream trough digs
across the east coast. This will place the Gulf coast in a northerly
upper flow pattern. Disturbances in this upper flow combined with
precipitable water values over 2.2 inches, daytime heating and the
sea/bay breeze will lead to another round of scattered to locally
numerous showers and thunderstorms. Storms will increase offshore
this morning and spread inland through the late morning and afternoon
hours. Heavy rain and frequent lightning will be the main threats. A
few stronger storms could produce gusty winds up to 40 mph. Showers
and thunderstorms will rapidly fade after sunset. Highs today will
climb into the low 90s in most spots. Lows tonight remain very muggy,
in the low to mid 70s inland to near 80 along the coast. /13

SHORT TERM /Wednesday Through Thursday night/...A broad upper ridge
remains over much of the southern CONUS except for an upper trof
oriented near the east coast. A series of generally modest
shortwaves move across the forecast area in a predominately light
northerly flow aloft between the eastern edge of the upper ridge and
the upper trof. Precipitable water values of 2.0-2.2 inches on
Wednesday decrease over the interior area to 1.5-1.75 inches by
Thursday with 1.75-2.0 closer to the coast as the northerly flow
aloft ushers in somewhat drier air. A surface ridge persists over the
northern Gulf through the period and maintains a surface southerly
flow, while a weak surface trof lingers over the Gulf coast states.
Expect a diurnal convective pattern to continue through the period,
with convection developing through the day due to daytime heating, a
series of shortwaves, and the weak surface trof, along with
boundaries left over from previous convection. Have gone with
somewhat higher pops for the southern portion of the area Wednesday
compared to Thursday due to somewhat better deep layer moisture. The
stronger storms each day will be capable of wind gusts to 40 mph,
heavy rains and frequent lightning. Highs each day will be in the
lower/mid 90 with afternoon heat indices of 101-106. Lows will range
from the mid 70s inland to the upper 70s near the coast. /29

LONG TERM /Friday Through Monday/...The upper trof near the east
coast moves off into the Atlantic, but in the process may cut off an
upper low over the northeast Gulf. A surface ridge is expected to
persist over the northern Gulf with a weak surface trof lingering
over the Gulf coast states, but a surface low may form over the
northeastern Gulf late in the period should the cut off upper low pan
out. Have continued with a similar pattern to the short term period
for now, with a diurnal convective pattern following through the
period. Highs will be in the lower/mid 90s with afternoon heat
indices near 101-107. Lows will range from the mid 70s inland to the
upper 70s near the coast. /29

MARINE...High pressure will continue over the northern Gulf of
Mexico through the next several days. A light south to southwest
wind will become west overnight and early in the morning closer to
the coast. Winds and seas will be higher near scattered showers and
thunderstorms. /13

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 2, 4:46 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
446 AM CDT TUE AUG 2 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-030945-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
446 AM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN WILL BE THE MAIN THREAT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-030945-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
446 AM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST
THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO
FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 2, 7:08 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
708 AM CDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     LIGHTNING        GULF BREEZE             30.36N 87.16W
08/02/2016                   SANTA ROSA         FL   FIRE DEPT/RESCUE

            LIGHTNING HIT A WATER MAIN NEAR A HOUSE CAUSING WATER TO
            FLOW INTO THE HOUSE.

&&

JC
Special weather statement, Aug 2, 12:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1222 PM CDT TUE AUG 2 2016

ALZ263-265-021800-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
1222 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 100 PM CDT...

AT 1221 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR THEODORE.
THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TILLMANS CORNER...THEODORE AND I10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3054 8800 3040 8810 3051 8824 3065 8813
TIME...MOT...LOC 1721Z 137DEG 3KT 3053 8811

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:13 PM CDTSpecial Weather StatementMOBEscambia32 min
Aug 1, 7:39 PM CDTSpecial Weather StatementMOBEscambia51 min
Aug 1, 8:26 PM CDTSpecial Weather StatementMOBBaldwin34 min
Aug 1, 9:35 PM CDTSpecial Weather StatementMOBMobile40 min
Aug 2, 11:01 AM CDTFlash Flood WarningMOBBaldwin3 hr
Aug 2, 1:08 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Aug 2, 1:37 PM CDTSpecial Weather StatementMOBCrenshaw38 min
Aug 2, 1:53 PM CDTSpecial Weather StatementMOBMobile52 min
Aug 2, 2:52 PM CDTSpecial Weather StatementMOBWashington38 min
Aug 2, 2:55 PM CDTSevere Thunderstorm WarningMOBMobile, Washington35 min
Aug 2, 3:10 PM CDTSpecial Weather StatementMOBMonroe50 min
Aug 2, 3:27 PM CDTSevere Thunderstorm WarningMOBMobile33 min
Aug 2, 4:16 PM CDTSpecial Weather StatementMOBWilcox44 min
Aug 2, 4:44 PM CDTAreal Flood AdvisoryMOBWilcox3 hr
Aug 2, 4:55 PM CDTSpecial Weather StatementMOBChoctaw50 min
Aug 2, 5:43 PM CDTSpecial Weather StatementMOBChoctaw47 min
Aug 2, 5:55 PM CDTSevere Thunderstorm WarningMOBClarke35 min
Aug 2, 9:01 AM CDTAreal Flood AdvisoryMOBEscambia119 min
Aug 2, 10:19 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Aug 2, 11:08 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Aug 1, 7:31 PM CDTSpecial Weather StatementMOBGeorge44 min
Aug 1, 8:00 PM CDTSevere Thunderstorm WarningMOBGreene30 min
Aug 1, 8:19 PM CDTSpecial Weather StatementMOBGreene26 min
Aug 1, 8:43 PM CDTSpecial Weather StatementMOBPerry47 min
Aug 2, 3:37 PM CDTSpecial Weather StatementMOBGeorge38 min
Aug 2, 3:48 PM CDTSpecial Weather StatementMOBGeorge42 min
Aug 2, 4:12 PM CDTSpecial Weather StatementMOBPerry48 min
Aug 2, 4:29 PM CDTSpecial Weather StatementMOBWayne46 min
Aug 2, 6:10 PM CDTSpecial Weather StatementMOBWayne50 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.